MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52353
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: viabahn covered stent, 7x10 boston scientific sheath, boston scientific inflation device (b)(4).This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) year old male on hemodialysis was undergoing a fistulogram of a vein in the left upper arm to angioplasty a ninety percent stenosis.No calcification, angulation, or tortuosity was present.An advance 35 lp low profile balloon catheter was inflated in the stenosis one atmosphere above burst pressure when the balloon ruptured circumferentially.This was the initial inflation.Other devices in use at the time were another manufacturer's 7x10 sheath and inflation device.Visipaque contrast was used but the ratio of saline to contrast was not provided.Blood was noted in the inflation device.The balloon was not inflated inside a stent prior to rupture.A 7x4 balloon was advanced into the venous system.The balloon was inflated, and pulled pieces back into the sheath (reference fogarty technique).Another manufacturer's covered stent was placed due to the severity of the venous stenosis and not as a result of the balloon rupturing.All pieces of the balloon were able to be removed successfully.There was no patient adverse effect.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This nonconformance was for bond damage.While this could potentially be related to the reported failure, it should be noted that the affected unit was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states "inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." based on the information provided and no product returned, investigation has concluded that this event can be traced to the user and a failure to follow instructions.Reportedly, the user exceeded the rated burst pressure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8616521
Report Number1820334-2019-01201
Device Sequence Number11307728
Product Code DQY
UDI-Device Identifier10827002523538
UDI-Public(01)10827002523538(17)220401(10)9632291
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberG52353
Device Catalogue NumberPTA5-35-80-7-6.0
Device Lot Number9632291
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR